Alert archive / Montana / High Wind Warnings in 2025

High Wind Warning 2, NWS Glasgow, MT

February 22, 202510 counties in Montana

NWS Glasgow, MT issued this high wind warning at Feb 22, 2025, 12:41 PM MST for 10 counties in Montana. It took effect at Feb 23, 2025, 3:00 AM MST. It was in force for 34 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 22, 2025, 12:41 PM MST (19:41 UTC)
In effect from
Feb 23, 2025, 3:00 AM MST
Expired
Feb 24, 2025, 1:05 PM MST
In force
34 hr
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 85 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 23, 1:15 PM MSTNON-TSTM WND GST 6510 Ese Zortman, MTMesonet station MTM38 Blm Zortman E.
Feb 23, 1:30 PM MSTNON-TSTM WND GST 6811 Ene Zortman, MTMesonet station MTMAL 11.3 SW Phillips (MT DOT).
Feb 23, 2:32 PM MSTNON-TSTM WND GST 611 Ese Zortman, MTMesonet station ALDM8 Zortman 1E.
Feb 24, 12:50 PM MSTNON-TSTM WND GST 634 Wsw Weldon, MTMesonet station DW0807 Circle.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2025-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2025-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

725 
WWUS75 KGGW 221941
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
1241 PM MST Sat Feb 22 2025

MTZ060-231200-
/O.UPG.KGGW.HW.A.0001.250223T1200Z-250224T0600Z/
/O.NEW.KGGW.HW.W.0002.250223T1000Z-250225T0000Z/
Southwest Phillips-
Including Zortman
1241 PM MST Sat Feb 22 2025

...HIGH WIND WARNING IN EFFECT FROM 3 AM SUNDAY TO 5 PM MST MONDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected.

* WHERE...Southwest Phillips County.

* WHEN...From 3 AM Sunday to 5 PM MST Monday.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel could be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Stoinski
5 follow-up statements
014 
WWUS75 KGGW 222024
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
124 PM MST Sat Feb 22 2025

MTZ060-231200-
/O.CON.KGGW.HW.W.0002.250223T1000Z-250225T0000Z/
Southwest Phillips-
Including Zortman
124 PM MST Sat Feb 22 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 5 PM MST 
MONDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected.

* WHERE...Southwest Phillips County.

* WHEN...From 3 AM Sunday to 5 PM MST Monday.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel could be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MTZ016>027-059-061-062-231200-
/O.NEW.KGGW.HW.A.0002.250224T1000Z-250225T0000Z/
Central and Southeast Phillips-Central and Southern Valley-
Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-
Richland-Dawson-Prairie-Wibaux-Northern Phillips-Northern Valley-
Eastern Roosevelt-
Including Poplar, Scobey, Plentywood, Frazer, Winnett, Circle,
Whitewater, Glasgow, Hinsdale, Malta, Jordan, Wibaux, Fairview,
Medicine Lake, Terry, Fort Peck, Richey, Sidney, Wolf Point,
Glendive, Saco, Opheim, and Culbertson
124 PM MST Sat Feb 22 2025

...HIGH WIND WATCH IN EFFECT ON MONDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph possible.

* WHERE...Northeast Montana.

* WHEN...Monday.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel could be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$

Stoinski
225 
WWUS75 KGGW 230952
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
252 AM MST Sun Feb 23 2025

MTZ060-232300-
/O.CON.KGGW.HW.W.0002.250223T1000Z-250225T0000Z/
Southwest Phillips-
Including Zortman
252 AM MST Sun Feb 23 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Southwest Phillips County.

* WHEN...Until 5 PM MST Monday.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel could be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MTZ016>027-059-061-062-232300-
/O.CON.KGGW.HW.A.0002.250224T1000Z-250225T0000Z/
Central and Southeast Phillips-Central and Southern Valley-
Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-
Richland-Dawson-Prairie-Wibaux-Northern Phillips-Northern Valley-
Eastern Roosevelt-
Including Scobey, Malta, Wibaux, Terry, Frazer, Glendive,
Fairview, Medicine Lake, Richey, Opheim, Winnett, Whitewater,
Plentywood, Jordan, Hinsdale, Saco, Wolf Point, Fort Peck,
Glasgow, Sidney, Circle, Culbertson, and Poplar
252 AM MST Sun Feb 23 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
MONDAY AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph possible.

* WHERE...A portion of northeast Montana.

* WHEN...From late tonight through Monday afternoon.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel could be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$

Ebert
085 
WWUS75 KGGW 232036
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
136 PM MST Sun Feb 23 2025

MTZ018-019-062-232145-
/O.CAN.KGGW.HW.A.0002.250224T1000Z-250225T0000Z/
Daniels-Sheridan-Eastern Roosevelt-
Including Scobey, Medicine Lake, Culbertson, and Plentywood
136 PM MST Sun Feb 23 2025

...HIGH WIND WATCH IS CANCELLED...

Although intense winds are not expected, gusts up to 50 mph will 
still be possible.

$$

MTZ016-017-020>027-059-061-241130-
/O.UPG.KGGW.HW.A.0002.250224T1000Z-250225T0000Z/
/O.EXB.KGGW.HW.W.0002.250224T1100Z-250225T0000Z/
Central and Southeast Phillips-Central and Southern Valley-
Western Roosevelt-Petroleum-Garfield-McCone-Richland-Dawson-
Prairie-Wibaux-Northern Phillips-Northern Valley-
Including Terry, Wibaux, Glasgow, Opheim, Frazer, Circle, Richey,
Hinsdale, Malta, Sidney, Wolf Point, Saco, Poplar, Fort Peck,
Glendive, Fairview, Whitewater, Winnett, and Jordan
136 PM MST Sun Feb 23 2025

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 5 PM MST MONDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected.

* WHERE...A portion of northeast Montana.

* WHEN...From 4 AM to 5 PM MST Monday.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel could be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MTZ060-241130-
/O.CON.KGGW.HW.W.0002.000000T0000Z-250225T0000Z/
Southwest Phillips-
Including Zortman
136 PM MST Sun Feb 23 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Southwest Phillips County.

* WHEN...Until 5 PM MST Monday.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel could be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Stoinski
420 
WWUS75 KGGW 241002
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
302 AM MST Mon Feb 24 2025

MTZ060-250000-
/O.CON.KGGW.HW.W.0002.000000T0000Z-250225T0000Z/
Southwest Phillips-
Including Zortman
302 AM MST Mon Feb 24 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Southwest Phillips County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel could be difficult, especially for high 
  profile vehicles.

$$

MTZ016-017-020>027-059-061-250000-
/O.CON.KGGW.HW.W.0002.250224T1100Z-250225T0000Z/
Central and Southeast Phillips-Central and Southern Valley-
Western Roosevelt-Petroleum-Garfield-McCone-Richland-Dawson-
Prairie-Wibaux-Northern Phillips-Northern Valley-
Including Terry, Wibaux, Sidney, Opheim, Poplar, Hinsdale, Saco,
Fairview, Glendive, Jordan, Fort Peck, Glasgow, Wolf Point,
Richey, Whitewater, Frazer, Winnett, Malta, and Circle
302 AM MST Mon Feb 24 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...A portion of northeast Montana.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel could be difficult, especially for high 
  profile vehicles.

$$

Ebert
683 
WWUS75 KGGW 242005
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
105 PM MST Mon Feb 24 2025

MTZ016-017-020>027-059>061-242115-
/O.CAN.KGGW.HW.W.0002.000000T0000Z-250225T0000Z/
Central and Southeast Phillips-Central and Southern Valley-
Western Roosevelt-Petroleum-Garfield-McCone-Richland-Dawson-
Prairie-Wibaux-Northern Phillips-Southwest Phillips-Northern
Valley-
Including Richey, Frazer, Circle, Terry, Glasgow, Winnett,
Hinsdale, Glendive, Poplar, Jordan, Zortman, Sidney, Saco,
Whitewater, Fairview, Opheim, Wibaux, Wolf Point, Fort Peck, and
Malta
105 PM MST Mon Feb 24 2025

...HIGH WIND WARNING IS CANCELLED...

Although breezy conditions will continue this afternoon, there is no 
longer a risk for strong to intense winds. Therefore the High Wind 
Warning is cancelled.

$$

Stoinski

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Feb 22, 3:40 AM MST, 9 hours 1 minute earlier.

Area forecast discussion, Feb 22, 3:40 AM MST, 9 hours 1 minute before
Area Forecast Discussion
National Weather Service Glasgow MT
340 AM MST Sat Feb 22 2025

.DISCUSSION...

KEY MESSAGES:

- Arctic air is slowly pushing out of northeast Montana. Above
  average temperatures will move in area wide by Sunday.

- Isolated light rainfall is expected on Sunday night into Monday
  evening. Rain that does fall will likely freeze on frozen
  ground leaving icy roads and sidewalks.

- Thawing conditions will lead to difficult access on unpaved
  roads, and potentially bring muddy conditions through the middle
  of next week.

WEATHER PATTERN OVERVIEW:
Westerly flow across the northern Rockies, generating a chinook
with strong downslope winds will spread warm air eastward and
erode the remnants of the arctic airmass. Weak waves in the flow
will pull strong winds downward. The strongest winds are expected
Sunday with the flattening of flow.

On Monday a weak Alberta low clips the state with a low chance of
rainfall from Sunday night into Monday morning. With the overnight
timing icy conditions are possible even with limited accumulation.

Toward the end of the week a ridge builds over the west keeping
temperatures very warm.

FORECAST CONFIDENCE & DEVIATIONS:

Probability for winds over 50 mph runs around 80% to 90% for the
Little Rockies late Saturday night into Sunday morning, continuing
to justify the High Wind Watch.

&&

.AVIATION...
VFR with mostly high cloud across the region. With a shallow
overnight inversion, low level wind shear is expected to impact
the terminals though 18Z.

&&

.HYDROLOGY...
As arctic air pushes east into the central plains, a ridge will
move in to bring temperatures above average through the end of
next week. Although temperatures each night will drop near or
below freezing, warm daytime temperatures will increase snowmelt
and lead to ponding in low lying areas. There is moderate
confidence precipitation amounts are expected to remain below one
tenth of an inch Sunday night into Monday night, so little to no
impact on runoff is expected from this event.

&&

.GGW WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Sunday evening for
Southwest Phillips.

&&

weather.gov/glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 1:24 PM MSTHigh Wind WatchGGWDaniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more24 hr

Nearby

High Wind Warnings in Montana, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.